Alert archive / Pennsylvania / Flood Watches in 2011
Flood Watch 8, NWS State College, PA
NWS State College, PA issued this flood watch at Dec 7, 2011, 4:18 AM EST for Lancaster County, Lebanon County, York County, Pennsylvania. It took effect at Dec 7, 2011, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 4:18 AM EST (09:18 UTC)
- In effect from
- Dec 7, 2011, 1:00 PM EST
- Expired
- Dec 8, 2011, 12:42 AM EST
- In force
- 12 hr
- Issued by
- NWS State College, PA
- Flood severity
- None
Counties Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The Sterling radar (KLWX), 153 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WGUS61 KCTP 070918 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 418 AM EST WED DEC 7 2011 PAZ059-065-066-080930- /O.NEW.KCTP.FA.A.0008.111207T1800Z-111208T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEBANON-YORK-LANCASTER- 418 AM EST WED DEC 7 2011 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...LANCASTER...LEBANON AND YORK. * FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY MORNING. * PERIODS OF MODERATE TO HEAVY RAINFALL WILL OCCUR THROUGH THIS EVENING. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS...WHICH MAY CAUSE FLOODING ESPECIALLY ALONG SMALL STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING ON SMALL STREAMS...CREEKS...POOR DRAINAGE...URBAN AND LOW-LYING AREAS BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MS/JC
1 follow-up statement
504 WGUS61 KCTP 080542 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1242 AM EST THU DEC 8 2011 PAZ059-065-066-080645- /O.CAN.KCTP.FA.A.0008.000000T0000Z-111208T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEBANON-YORK-LANCASTER- 1242 AM EST THU DEC 8 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR THE LOWER SUSQUEHANNA VALLEY HAS BEEN CANCELLED. $$ MS
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flood watch went out at Dec 7, 1:34 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Dec 7, 1:34 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 134 AM EST WED DEC 7 2011 .SYNOPSIS... A WAVY FRONTAL BOUNDARY OVER CENTRAL PENNSYLVANIA WILL MOVE SLOWLY TO THE SOUTH AND EAST OVERNIGHT. A DYNAMIC LOW PRESSURE SYSTEM WILL DEVELOP IN THE LEE OF THE CENTRAL APPALACHIANS BY THIS AFTERNOON AND INTENSIFY AS IT TRACKS NORTHEASTWARD OVER THE DELMARVA PENINSULA...BEFORE ACCELERATING NORTHWARD ALONG THE NEW ENGLAND COAST INTO THE CANADIAN MARITIMES BY THURSDAY MORNING. RAIN WILL CHANGE TO SNOW FROM NORTHWEST TO SOUTHEAST BY THE EVENING...AS COLD AIR WRAPS INTO THE BACKSIDE OF THE SYSTEM. SNOW WILL END EARLY THURSDAY WITH SEASONABLY COLD AND MAINLY DRY CONDITIONS PREVAILING INTO THE WEEKEND. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... AT 06Z..SFC OBS AND RUC DATA SUGGEST WK WAVE OF LOW PRES IS BTWN SEG AND RDG...WITH TRAILING WAVY FRONTAL BNDRY TRAILING TO THE SW ALONG THE APPALACHIANS. AREAS OF DZ AND LGT RAIN WILL PERSIST IN MOST AREAS PRIOR TO 08Z BEFORE RAIN SHIELD SURGING NEWD ACRS WV OVERSPREADS THE SRN 1/2 TO 1/3 OF THE CWA. SATL ANAL AND TRENDS SHOW THE MID-UPPER LOW TRACKING EWD ACRS ERN OK/NE TX/WRN AR BEGINNING TO INTENSIFY AS IT PHASES WITH 150KT JET ACRS THE SE U.S. WV LOOPS SHOWS THE UPPER TROUGH DIGGING TWD THE LWR TN VLY WITH DOWNSTREAM IR ENHANCEMENT/COOLING CLOUD TOPS ALONG THE S-CENTRAL APPALACHIANS FM TN TO WV WITH STRENGTHENING UPPER LVL DIFL. RDR TRENDS APPEAR TO BE AHEAD OF NEAR TERM MDL GUID WHICH IS NOT SURPRISING GIVEN THE PROGRESSIVE NATURE OF THIS SYS AND DEEP WAA OUT AHEAD OF THE H5 TROUGH. RDR TRENDS ALSO SUGGEST THE QPF AXIS MAY BE SETTING UP A LITTLE FURTHER N THAN DEPICTED BY THE GUID. HOURLY TEMPERATURES HAVE FALLEN INTO THE UPPER 30S BEHIND THE FRONT OVR THE LAUREL HIGHLANDS AND NW MTNS...BUT READINGS SHOULD STAY ABV THE FZG MARK. HIGHEST POPS THROUGH 12Z ARE OVR THE SRN TIER WITH 6-HR QPF AMTS LKLY IN THE 0.25 TO 0.50 INCH RANGE PER MDL BLEND. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM THURSDAY/... MODEL SOLUTIONS CONTINUE TO BE SIMILAR WITH TIMING...PLACEMENT AND EFFECTS FOR WEDNESDAY AND WEDNESDAY NIGHT. CONFIDENCE IN THE SHORT TERM FCST HAS INCREASED MARKEDLY IN THE LAST 12-18 HRS. SHARP POS-TILTED TROUGH OVER THE CENTRAL STATES WILL SWING VERY QUICKLY TO A MERIDIONAL OR EVEN SLIGHT NEG TILT BY WED EVENING. A SFC LOW WILL DEVELOP IN THE CAROLINAS AS THE HEIGHT FALLS OCCUR TONIGHT AND VERY EARLY WED. THE DEEP MOISTURE FLOW FROM THE GULF GETS CUT OFF FAIRLY QUICKLY...BUT THE ATLANTIC WILL KEEP THE PRESSURES DROPPING. LACK OF DEEP/ANOMALOUS EASTERLY FLOW IS A NEGATIVE FOR THIS STORM...BUT THE DYNAMICS ARE VERY POWERFUL. SW-NE UPPER JET IS WELL OVER 100KTS. THE FAST NORTHEASTWARD MOVEMENT OF THE STORM WILL LIMIT THE TIME PERIOD OF HEAVIEST PRECIP. HOWEVER...THE DYNAMICS PULL MUCHO MOISTURE IN AND TEMPS COOL VERY RAPIDLY FROM TOP DOWN. THEREFORE...A CHANGE FROM RAIN TO SNOW WILL OCCUR FROM TOP DOWN. SFC TEMPS ARE STILL RATHER WARM FOR ACCUMS TO OCCUR IN THE LOWER ELEVS - ESP THE LOWER SUSQ - UNTIL LATE IN THE DAY...THOUGH. NAM/GFS BUFKIT PROFILES ARE EXTREMELY WET IN THE SERN HALF OF THE AREA...WITH VERY STRONG UPWARD OMEGAS IN THE MID LEVELS...RIGHT IN BEST THE DENDRITIC SNOW GROWTH ZONE. THE STORM SHOULD END RATHER QUICKLY FROM W-SE WED NIGHT. QPF IN THE COLD AIR AND HPC MANUAL PROGS GIVES HIGH PROB OF A 2-5 INCH SNOWFALL FOR THE SOUTHERN HALF OF THE STATE...AND 6+ ARE POSSIBLE IN THE HIGHER ELEVATIONS OF THE LAURELS WHERE TEMPS ARE COLDER FIRST AND OVER THE POCONOS/SCHUYLKILL CO WHERE THE SNOW LEVELS DROP FIRST IN THE EAST AND THE PRECIP WILL LAST INTO THE MIDDLE OF THE NIGHT. WILL POST A WINTER STORM WATCH FOR SOMERSET AND SCHUYLKILL COS. AGAIN...THE DRAWBACKS FOR HEAVIER SNOW IN THE MORE-POPULOUS AREAS OF THE MID AND LOWER SUSQ VALLEY WILL BE THE LATER TURNOVER TO SNOW AND THE WARM SFC TEMPS. SNOW MAY FALL FOR A WHILE BUT MELT AS IT FALLS WED AFTN. THIS MAY SOUND FAMILIAR. THE S-L RATIOS LOOK LIKE A NEAR 10:1 WITH A HEAVY WETNESS TO IT AS THE SNOW GRABS LOTS OF SUPER- COOLED WATER ON THE WAY DOWN FROM ON HIGH. THINK ADVISORY SNOWFALL IS POSSIBLE FOR A STRIPE FROM THE LAURELS THROUGH DAUPHIN AND SCHUYLKILL COUNTIES LATE WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. INTENSE UPWARD VERTICAL MOTION IN ADVANCE OF THE VIGOROUS UPPER WAVE SHOULD BRING A 4 TO 6 HOUR PERIOD OF HEAVY PRECIPITATION...LIKELY SNOW...TO NORTHERN PORTIONS OF THE SOUTH CENTRAL MOUNTAINS AND THE MIDDLE TO LOWER SUSQ. RIVER VALLEY. CONFIDENCE IS INCREASING AT THIS TIME...BUT NOT SUFFICIENTLY TO SADDLE ONCOMING SHIFT WITH ADDITIONAL HEADLINES AT THIS TIME WITH 00Z CYCLE HAVING JUST BEGUN. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... POTENT BUT PROGRESSIVE LOW PRESSURE AREA FOR WED/WED NIGHT WILL QUICKLY MOVE TO THE NEW ENGLAND COAST BY DAYBREAK THURS...WITH A BRISK AND COLD WLY FLOW REGIME PREVAILING OVR CNTRL PA DURING THE DAY. THIS SHOULD TRANSLATE INTO A BRIEF PD OF SNOW SHOWERS MAINLY FOR THE NW MTNS EARLY GIVEN FAVORABLE DOWNWIND LAKE TRAJECTORIES AND COLD CYC FLOW ALOFT. THE LLVL FLOW THU NIGHT INTO FRI BACKS TO THE WSW AS A NRN STREAM TROUGH ROTATES INTO THE UPPER MIDWEST AROUND THE BASE OF HUDSON BAY VORTEX. A MSTR-STARVED COLD FNT MARKING THE LEADING EDGE OF THE UPPER MIDWEST H5 TROUGH AND ACCOMPANYING SEASONABLY COLD /-12 TO -14C AT 850MB/ AIR ALOFT WILL CROSS THE AREA FRI NGT...WITH LITTLE FANFARE OTHER THAN SOME LAKE ENHANCED/UPSLOPE SNOW SHOWERS ALONG THE ALLEGHENIES. TEMPERATURES SHOULD BOTTOM ON SATURDAY AS THE CORE UPPER TROUGH AXIS MOVES OVERHEAD...WITH MAXES IN THE UPPER 20S TO MID 30S...ALONG WITH A BREEZY WESTERLY WIND. HIGH PRES WILL OVERSPREAD THE REGION ON SUNDAY AND DOMINATE THE PATTERN INTO EARLY NEXT WEEK. RETURN FLOW AROUND THE HIGH SHOULD LEAD TO MODERATING TEMPS WITH FAIR WEATHER PERSISTING THROUGH MONDAY. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... COLD FRONT CONTINUES TO SLOWLY SAG THRU THE LOWER SUSQ VALLEY. REGION CONTINUES TO BE AFFECTED BY WIDESPREAD IFR/MVFR. EXPECT POOR FLYING CONDS TO CONTINUE THROUGH THE TAF PERIOD...WITH PERIODS OF LIFR AND VLIFR CIGS/VSBYS POSSIBLE. COLD AIR WILL PUSH IN FROM THE WEST TOMORROW WITH RAIN CHANGING TO SNOW FROM WEST TO EAST. THE TRANSITION WILL BEGIN BY 12Z ACROSS THE NORTHWEST AND SLOWLY PROGRESS EASTWARD WITH JST/AOO/UNV CHANGING OVER BETWEEN ABOUT 20-23Z. THE SOUTHEASTERN TERMINALS WILL CHANGE TO SNOW BETWEEN ABOUT 23-02Z WED EVENING. BY 12Z THURSDAY CONDITIONS WILL BE IMPROVING RAPIDLY WITH THE STORM SYSTEM EXITING THE EAST COAST. OUTLOOK... WED...WIDESPREAD IFR/MVFR CONTINUING WITH A RAIN CHANGING TO SNOW SCENARIO FROM WEST TO EAST THROUGHOUT THE DAY. THU...NO SIG WX EXPECTED. FRI...PM SHSN POSSIBLE NW MTNS. SAT/SUN...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR PAZ058. WINTER STORM WATCH FROM 10 AM EST THIS MORNING THROUGH THIS EVENING FOR PAZ033. && SYNOPSIS...DANGELO/STEINBUGL NEAR TERM...DANGELO/DEVOIR/STEINBUGL SHORT TERM...DANGELO/DEVOIR LONG TERM...RXR/STEINBUGL AVIATION...LA CORTE
Hazardous weather outlook, Dec 6, 7:30 PM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 730 PM EST TUE DEC 6 2011 PAZ004>006-010>012-017>019-037-041-045-046-080030- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING- SOUTHERN CLINTON-SOUTHERN LYCOMING- 730 PM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>028-034>036-042-049>053-056-057-059-063>066-080030- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN- SULLIVAN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 730 PM EST TUE DEC 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW PRESSURE WILL DEVELOP OVER THE CAROLINAS ON WEDNESDAY AND DEEPEN RAPIDLY AS IT MOVES TO THE NORTHEAST JUST OFFSHORE. RAIN WILL TURN TO SNOW WEDNESDAY...WITH A MODERATE SNOW ACCUMULATION POSSIBLE. THE PRECIPITATION SHOULD BE ALL SNOW DURING WEDNESDAY EVENING. HOWEVER...THE SNOW SHOULD TAPER OFF QUICKLY FROM WEST TO EAST WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ058-080030- SCHUYLKILL- 730 PM EST TUE DEC 6 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033-080030- SOMERSET- 730 PM EST TUE DEC 6 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:51 AM EST | Winter Storm Warning | CTP | Schuylkill, Somerset | 20 hr |
| Dec 7, 4:51 AM EST | Winter Weather Advisory | CTP | Adams, Bedford, Blair, Cambria, Centre, Clearfield and 20 more | 20 hr |
| Dec 7, 4:53 PM EST | Areal Flood Advisory | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 2 more | 3 hr |
Nearby
Flood Watches in Pennsylvania, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.